Discussions that mention prozac

Bipolar Disorder board


I just wanted to mention to you to be very cautious when you are taking ANY SSRIs as it appears you are having the same type of reaction as my son did to them.After a year from hell, he was finally Dxed with a horrid sensitivity to any and all SSRIs which ended up causing Bi polar III.He was only mildly depressed before starting on prozac.he ended up changing his entire personality on these meds.We tried prozac, with many ups in dosages(very bad idea),then we went to Lexapro,same thing,then we went to effexor and that is what caused the biggest anger explosion and thankfully, landed him in an adolesent mental health facility where he was Dxed with SSRI induced bi polar III.We have absolutely NO hx of any mental health problems on either side of the family except for depression(me and my sister)but nothing else.If you are reacting in a totally different way from your normal personality, it sounds like this could be happening to you as well.My son, in just a matter of weeks after starting the prozac, went from a kind hearted, funloving kid with a really wonderful sense of humor, to a cold sullen angry boy.It was horrid to watch this deterioration of his normal self.This boy was not my son.Just be very very careful when taking these SSRIs.If you see a big change in your normal personality(make sure the people around you are aware of what you are taking so they can monitor you as well)get the heck off of the stuff and don't look back.This Bi polar III is becoming more and more common.jane Pauley was on dateline about a month ago discussing her problem with this disorder herself.God, she explained her situation and how it happened and it was like listening to my sons life all over again.please just watch it ,K? i would not want to wish this experience on anyone.Marcia